Hail, Sequoyah
- When
- March 27, 2:10 PM CST
- Where
- Sequoyah County, 0.65 mi N of Moffett
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.389, -94.450
On the afternoon of March 27, 2010, isolated thunderstorms developed across portions of East-Central Oklahoma as a cold front moved through the Region, some of which produced hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
On the afternoon of March 27, 2010, isolated thunderstorms developed across portions of East-Central Oklahoma as a cold front moved through the Region, some of which produced hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 27, 1:45 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT SAT MAR 27 2010 .DISCUSSION... AN UPPER LEVEL SYSTEM IS CURRENTLY TRAVERSING THE SOUTHERN PLAINS. AN ASSOCIATED WELL DEFINED SURFACE LOW IS CURRENTLY TRACKING EASTWARD ALONG THE KANSAS OKLAHOMA BORDER. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE RAPIDLY DEVELOPED WITHIN A WARM AIR/ MOISTURE ADVECTION REGION ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. CONVECTION HAS ALSO BEGUN TO DEVELOP NEARER THE SURFACE LOW ACROSS SOUTHEAST KANSAS. AREAS EAST OF THE SURFACE LOW WILL BE FAVORABLE FOR ISOLATED SEVERE STORMS TO DEVELOP THE REST OF THIS AFTERNOON AND INTO THIS EVENING. THE FIRST PERIOD OF THIS FORECAST WILL BEGIN WITH ONGOING CONVECTION IN THE EAST... AND LIKELY AN AREA OF WIDESPREAD RAINFALL FOLLOWING A DIFFUSE COLD FRONT WHICH WILL MOVE ACROSS THE FORECAST AREA THIS EVENING. SEVERE WEATHER CHANCES WILL DIMINISH QUICKLY THIS EVENING AS THE SURFACE LOW MOVES EASTWARD OUT OF THE AREA. SHOWERS OR LIGHT RAINFALL WILL LINGER THROUGH MUCH OF THE NIGHT... ENDING FROM WEST TO EAST BY SUNDAY MORNING. CLOUDS WILL BE SLOW TO CLEAR SUNDAY IN THE WAKE OF THIS LATEST SYSTEM... WHICH WILL HOLD TEMPERATURES DOWN. HOWEVER... A NICE WARMING TREND WILL BEGIN IN EARNEST ON MONDAY... AS UPPER LEVEL RIDGING ESTABLISHES ITSELF ACROSS THE SOUTHERN PLAINS. A PROLONGED PERIOD OF WARM... DRY... AND WINDY WEATHER WILL EXACERBATE DANGEROUS FIRE CONDITIONS DURING THE UPCOMING WEEK. THE NEXT CHANCE FOR RAINFALL ACROSS THE AREA CONTINUES TO APPEAR TO BE ON FRIDAY... AS ANOTHER UPPER SYSTEM GETS ORGANIZED TO OUR WEST. && .PRELIMINARY POINT TEMPS/POPS... TUL 43 59 40 66 / 40 0 0 0 FSM 45 59 40 66 / 40 0 0 0 MLC 43 57 41 66 / 30 0 0 0 BVO 43 59 34 66 / 40 0 0 0 FYV 40 54 34 63 / 60 0 0 0 BYV 40 52 37 62 / 70 10 10 0 MKO 43 56 39 66 / 40 0 0 0 MIO 42 55 37 63 / 60 0 0 0 F10 42 57 39 67 / 30 0 0 0 HHW 45 57 41 67 / 20 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SAT MAR 27 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SAT MAR 27 2010 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...2 TO 4 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=54. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SURFACE LOW PRESSURE WAS LOCATED ACROSS FAR NORTH CENTRAL OKLAHOMA EARLY THIS AFTERNOON...WITH A SUBTLE DRYLINE ANALYZED ACROSS EASTERN OKLAHOMA. THUNDERSTORM DEVELOPMENT IS EXPECTED NEAR THE SURFACE LOW AND LONG THE DRYLINE GENERALLY FROM 2 TO 4 PM...AS STRONGER LIFT AHEAD OF APPROACHING UPPER LOW OVERSPREADS THE REGION. STEEP LAPSE RATES DUE TO THE COLD MID-LEVEL TEMPERATURES WOULD SUPPORT A FEW SEVERE THUNDERSTORMS...WITH LARGE HAIL BEING THE MAIN THREAT. WHILE SURFACE MOISTURE REMAINS RELATIVELY LOW...STRONG SHEAR COULD SUPPORT A FEW LOW-TOPPED SUPERCELLS...SO THERE WILL BE A SMALL TORNADO THREAT. THE BEST CHANCES OF SEVERE WEATHER WILL GENERALLY RUN FROM NORTHEAST OKLAHOMA INTO WESTERN ARKANSAS. THUNDERSTORM ACTIVITY SHOULD PROGRESS QUICKLY INTO NORTHWEST ARKANSAS LATER THIS AFTERNOON...WITH THE SEVERE WEATHER THREAT GENERALLY ENDING AFTER 6 PM. GUSTY SOUTH TO SOUTHWEST WINDS WILL PERSIST THROUGH THE AFTERNOON...WITH OCCASIONAL GUSTS APPROACHING 40 MPH. THE GUSTY WINDS WILL COMBINE WITH LOW SURFACE DEWPOINTS AND DRY FUELS TO POSE AN ELEVATED FIRE DANGER THREAT THE REMAINDER OF THE AFTERNOON. WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATER TODAY AND THIS EVENING...BUT REMAIN RATHER BREEZY...SO THE FIRE DANGER WILL PERSIST INTO THE EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...HIGH WIND POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... STRONG WINDS AND FIRE DANGER ARE THE MAIN HIGHLIGHTS FOR THE REMAINDER OF THIS WEEKEND AND THROUGH MUCH OF NEXT WEEK. AFTER A BRIEF COOLDOWN TOMORROW BEHIND TODAYS COLD FRONTAL PASSAGE...TEMPERATURES WILL WARM TO ABOVE NORMAL LEVELS BY THE MIDDLE OF NEXT WEEK. WINDS WILL REMAIN GUSTY THROUGH MUCH OF THE WEEK...WHICH WILL KEEP FIRE DANGER ELEVATED. THUNDERSTORM CHANCES WILL BE ON THE INCREASE FOR THE LATTER PART OF NEXT WEEK AND INTO NEXT WEEKEND...AS A DEEP UPPER LEVEL TROUGH DEVELOPS IN THE WESTERN UNITED STATES AND APPROACHES THE REGION. THE WEATHER PATTERN SUGGESTS THAT SEVERE THUNDERSTORMS MAY BE POSSIBLE...ALTHOUGH THE DETAILS...SUCH AS HOW MUCH MOISTURE WILL BE AVAILABLE...REMAIN UNCLEAR AT THIS POINT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT SAT MAR 27 2010
ARZ010-019-OKZ069-072-271945-
ADAIR OK-CRAWFORD AR-SEQUOYAH OK-WASHINGTON AR-
215 PM CDT SAT MAR 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN WASHINGTON AND NORTHWESTERN CRAWFORD
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST
OF ODELL...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ODELL...LINCOLN...BLACKBURN...
STRICKLER...MORROW...CLYDE AND CANEHILL.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3598 9446 3583 9418 3554 9455 3565 9472
TIME...MOT...LOC 1915Z 218DEG 44KT 3566 9457SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT SAT MAR 27 2010
ARZ019-OKZ072-272000-
CRAWFORD AR-SEQUOYAH OK-
228 PM CDT SAT MAR 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 228 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SHORT...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT...UNIONTOWN...NATURAL DAM AND
LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3549 9451 3555 9461 3565 9452 3565 9447
3567 9448 3570 9448 3576 9442 3576 9440
3567 9426
TIME...MOT...LOC 1928Z 219DEG 38KT 3557 9450SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT SAT MAR 27 2010
ARZ010-019-272030-
CRAWFORD AR-WASHINGTON AR-
254 PM CDT SAT MAR 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN WASHINGTON AND NORTHERN CRAWFORD
AT 254 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BLACKBURN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WINSLOW...WEST FORK...
BLACKBURN...BRENTWOOD...WOOLSEY...WYOLA AND ARNETT.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3599 9415 3586 9395 3566 9429 3570 9436
TIME...MOT...LOC 1954Z 224DEG 37KT 3575 9425SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT SAT MAR 27 2010
ARZ029-OKZ076-272030-
LE FLORE OK-SEBASTIAN AR-
257 PM CDT SAT MAR 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
WESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 257 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
CAMERON...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CAMERON...ROCK ISLAND...POCOLA...
HACKETT...JENSON...EXCELSIOR...BONANZA...JENNY LIND AND RYE HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3535 9441 3521 9427 3509 9459 3515 9463
TIME...MOT...LOC 1957Z 230DEG 35KT 3515 9456SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT SAT MAR 27 2010
ARZ019-029-OKZ072-076-272030-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
258 PM CDT SAT MAR 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 258 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF ARKOMA...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOFFETT...ARKOMA...MILL CREEK...FORT
SMITH...VAN BUREN...KIBLER...SHIBLEY...FURRY...FIGURE FIVE AND DORA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3556 9435 3542 9421 3529 9454 3532 9458
TIME...MOT...LOC 1958Z 230DEG 35KT 3534 9450SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT SAT MAR 27 2010
ARZ019-029-OKZ072-076-272030-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
303 PM CDT SAT MAR 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
ARKOMA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOFFETT...ARKOMA...MILL CREEK...
CONCORD...FORT SMITH...VAN BUREN...KIBLER...SHIBLEY...FURRY AND
FIGURE FIVE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3557 9432 3541 9417 3530 9451 3536 9454
TIME...MOT...LOC 2003Z 233DEG 38KT 3537 9445The Western Arkansas radar (KSRX), 14 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Five inch diameter tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221016, 221131.